Reactions 1704, p150 - 2 Jun 2018 Drug allergy resulting in worsening of seborrhoeic dermatitis: case report A 13-year-old girl developed drug allergy that further resulted in worsening of underlying seborrhoeic dermatitis during treatment with topical triamcinolone [triamcinolone- acetonide] and topical econazole [econazole nitrate; dosage not stated]. In March 2015, the girl presented to an outpatient clinic with rash like appearance on both her cheeks along with slight itching. She had fungal infection and was diagnosed with seborrhoeic dermatitis. She was prescribed topical 1% econazole and 0.1% triamcinolone cream along with oral itraconazole. However, several hours following the first application of the topical triamcinolone and econazole, she developed a strong reaction to the topical agents [time to reaction onset not clearly stated]. Her lesions became more reddish, worsened and enlarged. Oozing and swelling with severe burning sensation and itching was also noted. The girl’s parents allowed her to stop using both the topical and oral treatments. Consequently, the lesions stopped worsening. The following day, she presented to a different clinic where the treatment of her underlying seborrhoeic dermatitis was initiated with traditional Chinese medications. Improvement was noted in her condition after a week of treatment. By the fifth week of treatment, her condition resolved completely and during follow up visit at six months, recurrence of seborrhoeic dermatitis was not noted. Author comment: "This paper reports the case of a 13-year-old girl with facial seborrhoeic dermatitis (combined with fungal infection), who was allergic to conventional topical agents and was cured successfully with Chinese herbal medicine." "In this patient, topical corticosteroid and an anti- fungal agent were used as first-line medical treatments, but allergic reaction to the ointment exacerbated the lesion." Xiao M, et al. Chinese herbal medicine for seborrheic dermatitis complicated by allergy to topical agent: A case report. Journal of Traditional Chinese Medical Sciences 4: 380-383, No. 4, Oct 2017. Available from: URL: http:// doi.org/10.1016/j.jtcms.2017.12.004 - China 803322998 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera